Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Computational approach to solvability of refinement equations
HTML articles powered by AMS MathViewer

by Victor D. Didenko and Bernd Silbermann PDF
Math. Comp. 78 (2009), 1435-1466 Request permission

Abstract:

The solvability and Fredholm properties of refinement equations in spaces of square-integrable functions are studied. Necessary and jointly necessary and sufficient conditions for the solvability of homogeneous and non-homogeneous refinement equations are established. It is shown that in the space $L_2(\mathbb {R})$ the kernel space of any homogeneous equation with a non-trivial solution is infinite dimensional. Moreover, the solvability problem is reduced to the study of singular values of certain matrix sequences. These sequences arise from Galerkin approximations of auxiliary linear operators. The corresponding constructions use only the coefficients of refinement equations that generate multiresolution analysis, and the coefficients of the refinement equation studied. For the equations with polynomial symbols the most complete results are obtained if the corresponding operator is considered on an appropriate subspace of the space $L_2(\mathbb {R})$.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2000): 65T60, 42C40, 39B32
  • Retrieve articles in all journals with MSC (2000): 65T60, 42C40, 39B32
Additional Information
  • Victor D. Didenko
  • Affiliation: Department of Mathematics, Universiti Brunei Darussalam, Bandar Seri Begawan, BE1410, Brunei
  • Email: diviol@gmail.com
  • Bernd Silbermann
  • Affiliation: Faculty of Mathematics, University of Technology Chemnitz, 09107 Chemnitz, Germany
  • Email: Bernd.Silbermann@mathematik.tu-chemnitz.de
  • Received by editor(s): November 16, 2007
  • Received by editor(s) in revised form: August 18, 2008
  • Published electronically: March 10, 2009
  • Additional Notes: The first author was supported in part by Universiti Brunei Darussalam Grants PNC2/2/RG/1(66) and PNC2/2/RG/1(72)
  • © Copyright 2009 American Mathematical Society
  • Journal: Math. Comp. 78 (2009), 1435-1466
  • MSC (2000): Primary 65T60; Secondary 42C40, 39B32
  • DOI: https://doi.org/10.1090/S0025-5718-09-02232-7
  • MathSciNet review: 2501057